A Caltech Library Service

Closed form effective conformal anomaly actions in D ≥ 4

Deser, S. (2000) Closed form effective conformal anomaly actions in D ≥ 4. Physics Letters B, 479 (1-3). pp. 315-320. ISSN 0370-2693. doi:10.1016/S0370-2693(00)00315-4.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


I present, in any D≥4, closed-form type B conformal anomaly effective actions incorporating the logarithmic scaling cutoff dependence that generates these anomalies. Their construction is based on a novel class of Weyl-invariant tensor operators. The only known type A actions in D≥4 are extensions of the Polyakov integral in D=2; despite contrary appearances, we show that their nonlocality does not conflict with general anomaly requirements. They are, however, physically unsatisfactory, prompting a brief attempt at better versions.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Deser, S.0000-0001-9285-9434
Additional Information:© 2000 Elsevier Science B.V. Received 25 February 2000, Accepted 5 March 2000, Available online 21 April 2000. Editor: H. Georgi. I thank T. Branson for discussions leading to his derivation of the conjectured Full-size image (<1 K) operator, A. Schwimmer for extremely stimulating exchanges that included keeping the worst errors out and H. Osborn for useful correspondence. This work was supported by the National Science Foundation under grant PHY99-73935.
Funding AgencyGrant Number
Issue or Number:1-3
Record Number:CaltechAUTHORS:20170123-143418317
Persistent URL:
Official Citation:S. Deser, Closed form effective conformal anomaly actions in D≥4, Physics Letters B, Volume 479, Issues 1–3, 20 April 2000, Pages 315-320, ISSN 0370-2693, (//
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:73629
Deposited By: Ruth Sustaita
Deposited On:26 Jan 2017 20:30
Last Modified:11 Nov 2021 05:19

Repository Staff Only: item control page